Volume 14 (2008)

Download this article
For screen
For printing
Recent Volumes
Volume 1, 1998
Volume 2, 1999
Volume 3, 2000
Volume 4, 2002
Volume 5, 2002
Volume 6, 2003
Volume 7, 2004
Volume 8, 2006
Volume 9, 2006
Volume 10, 2007
Volume 11, 2007
Volume 12, 2007
Volume 13, 2008
Volume 14, 2008
Volume 15, 2008
Volume 16, 2009
Volume 17, 2011
Volume 18, 2012
Volume 19, 2015
The Series
MSP Books and Monographs
About this Series
Editorial Board
Ethics Statement
Author Index
Submission Guidelines
Author Copyright Form
Purchases
ISSN (electronic): 1464-8997
ISSN (print): 1464-8989

Noncoherence of some lattices in Isom(Hn)

Michael Kapovich, Leonid Potyagailo and Ernest Vinberg

Geometry & Topology Monographs 14 (2008) 335–351

DOI: 10.2140/gtm.2008.14.335

arXiv: math/0608415

Abstract

We prove noncoherence of certain families of lattices in the isometry group of the hyperbolic n–space for n greater than 3. For instance, every nonuniform arithmetic lattice in SO(n,1) is noncoherent, provided that n is at least 6.

To the memory of Heiner Zieschang

Keywords

coherence, hyperbolic space, lattices

Mathematical Subject Classification

Primary: 22E40

Secondary: 20F65

References
Publication

Received: 14 August 2006
Accepted: 18 November 2006
Published: 29 April 2008

Authors
Michael Kapovich
Department of Mathematics
University of California, Davis
1 Shields Ave
CA 95616
USA
Leonid Potyagailo
UFR de Mathématiques
Université de Lille 1
59655 Villeneuve d'Ascq cedex
France
Ernest Vinberg
Department of Mechanics and Mathematics
Lomonosov Moscow State University
Vorob'evy Gory
Moscow 119992, GSP-2
Russia